Skip to main content

Periodic Groups Saturated with the Linear Groups of Degree 2 and the Unitary Groups of Degree 3 over Finite Fields of Odd Characteristic


Let M denote the set of the simple 3-dimensional unitary groups U3 and the simple linear groups L2 over finite fields of odd characteristic.We prove that each periodic group saturated with groups in M is locally finite and isomorphic to either U3(Q) or L2(Q) for a suitable locally finite field Q of odd characteristic.

This is a preview of subscription content, access via your institution.


  1. 1.

    J. L. Alperin, R. Brauer, and D. Gorenstein, “Finite groups with quasi-dihedral and wreathed Sylow 2-subgroups,” Trans. Amer.Math. Soc. 151, 1 (1970).

    MathSciNet  MATH  Google Scholar 

  2. 2.

    V. V. Belyaev, “Locally finite Chevalley groups,” Investigations in Group Theory, 39 (Ural. Nauch. Tsentr AN SSSR, Sverdlovsk, 1984) [in Russian].

    Google Scholar 

  3. 3.

    A. V. Borovik, “Embeddings of finite Chevalley groups and periodic linear groups,” Sib. Matem. Zh. 24, no. 6, 26 (1983).[Siberian Math. J. 24, 843 (1983).

    MATH  Google Scholar 

  4. 4.

    J.N.Bray, D. F. Holt, and C. M. Roney-Dougal, The Maximal Subgroups of the Low-Dimensional Finite Classical Groups (Cambridge Univ. Press, Cambridge, 2013).

    MATH  Google Scholar 

  5. 5.

    R.W. Carter, Simple Groups of Lie Type (John Wiley & Sons, London etc., 1972).

    MATH  Google Scholar 

  6. 6.

    B. Hartley and G. Shute, “Monomorphisms and direct limits of finite groups of Lie type,” Quart. J. Math. Oxford Ser. (2) 35, 49 (1984).

    MathSciNet  Article  MATH  Google Scholar 

  7. 7.

    M. I. Kargapolov and Yu. I. Merzlyakov, Foundations ofGroup Theory (Nauka,Moscow, 1982) [inRussian].

    Google Scholar 

  8. 8.

    O. H. Kegel and B. A. F. Wehrfritz, Locally Finite Groups (North-Holland Publishing Co., Amsterdam, 1973).

    MATH  Google Scholar 

  9. 9.

    A. A. Kuznetsov and K. A. Filippov, “Groups saturated by sets of groups,” Sib. Elektron. Mat. Izv. 8, 230 (2011).[in Russian].

    MathSciNet  MATH  Google Scholar 

  10. 10.

    B. Li and ·D. V. Lytkina, “Sylow 2-subgroups of the periodic groups saturated with finite simple groups,” Sib. Matem. Zh. 57, 1313 (2016).[SiberianMath. J. 57, 1029 (2016).

    MATH  Google Scholar 

  11. 11.

    D. V. Lytkina, “On the periodic groups saturated by direct products of finite simple groups. II,” Sib. Matem. Zh. 52, 1096 (2011).[SiberianMath. J. 52, 871 (2011).

    MathSciNet  MATH  Google Scholar 

  12. 12.

    D. V. Lytkina, L. R. Tukhvatullina, and K. A. Filippov, “The periodic groups saturated by finitely many finite simple groups,” Sib. Matem. Zh. 49, 394 (2008).[SiberianMath. J. 49, 317 (2008).

    MATH  Google Scholar 

  13. 13.

    D. V. Lytkina and A. A. Shlepkin, “Periodic groups saturated with finite simple groups of types U 3 and L 3,” Algebra i logika 55, 441 (2016).[Algebra and Logic 55, 289 (2016).

    Article  Google Scholar 

  14. 14.

    A. I. Mal’tsev, “On isomorphic matrix representations of infinite groups,” Mat. Sb. 8, 405 (1940).[in Russian].

    MathSciNet  MATH  Google Scholar 

  15. 15.

    A. G. Rubashkin and K. A. Filippov, “Periodic groups saturated with the groups L 2(p n),” Sib. Matem. Zh. 46, 1388 (2005).[Siberian Math. J. 46, 1119 (2005).

    MATH  Google Scholar 

  16. 16.

    A. K. Shlepkin, “Conjugately biprimitively finite groups containing finite unsolvable subgroups,” Third Internat. Conf. Algebra (Krasnoyarsk, August 23–28, 1993), 363 (Krasnoyarsk.Gos.Univ., Krasnoyarsk, 1993) [in Russian].

    Google Scholar 

  17. 17.

    A. K. Shlepkin and A. G. Rubashkin, “A class of periodic groups,” Algebra i logika 44, 114 (2005).[Algebra and Logic 44, 65 (2005).

    MathSciNet  MATH  Google Scholar 

  18. 18.

    V. P. Shunkov, “On a class of p-groups,” Algebra i logika 9, 484 (1970).[Algebra and Logic 9, 291 (1971).

    MathSciNet  Google Scholar 

  19. 19.

    V. P. Shunkov, “Periodic groups with an almost regular involution,” Algebra i logika 11, 470 (1972).[Algebra and Logic 11, 260 (1972).

    MathSciNet  Article  Google Scholar 

  20. 20.

    S. Thomas, “The classification of the simple periodic linear groups,” Arch.Math. 41, 103 (1983).

    MathSciNet  Article  MATH  Google Scholar 

  21. 21.

    A. Kh. Zhurtov, “Regular automorphisms of order 3 and Frobenius pairs,” Sib. Matem. Zh. 41, 329 (2000).[Siberian Math. J. 41, 268 (2000)].

    MathSciNet  Article  MATH  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to D. V. Lytkina.

Additional information

Original Russian Text © D.V. Lytkina and A.A. Shlepkin, 2018, published in Matematicheskie Trudy, 2018, Vol. 21, No. 1, pp. 55–72.

About this article

Verify currency and authenticity via CrossMark

Cite this article

Lytkina, D.V., Shlepkin, A.A. Periodic Groups Saturated with the Linear Groups of Degree 2 and the Unitary Groups of Degree 3 over Finite Fields of Odd Characteristic. Sib. Adv. Math. 28, 175–186 (2018).

Download citation


  • group saturated with a set of groups
  • periodic group